Lancaster EPrints

Binary positive semidefinite matrices and associated integer polytopes

Letchford, A N and Sorensen, M M (2012) Binary positive semidefinite matrices and associated integer polytopes. Mathematical Programming, 131 (1-2). pp. 253-271. ISSN 0025-5610

PDF (Binary positive semidefinite matrices and associated integer polytopes) - Draft Version
Download (375Kb) | Preview


    We consider the positive semidefinite (psd) matrices with binary entries, along with the corresponding integer polytopes.We begin by establishing some basic properties of these matrices and polytopes. Then, we show that several families of integer polytopes in the literature—the cut, boolean quadric, multicut and clique partitioning polytopes—are faces of binary psd polytopes. Finally,we present some implications of these polyhedral relationships. In particular, we answer an open question in the literature on the max-cut problem, by showing that the rounded psd inequalities define a polytope.

    Item Type: Journal Article
    Journal or Publication Title: Mathematical Programming
    Additional Information: This is the full journal version of a paper that appeared as a chapter in the 2008 IPCO volume.
    Uncontrolled Keywords: Polyhedral combinatorics ; Semidefinite programming ; Max-cut problem ; Clique partitioning problem ; Quadratic 0–1 programming
    Departments: Lancaster University Management School > Management Science
    ID Code: 50252
    Deposited By: ep_importer_pure
    Deposited On: 04 Oct 2011 16:12
    Refereed?: Yes
    Published?: Published
    Last Modified: 19 Jun 2018 03:03
    Identification Number:

    Actions (login required)

    View Item